MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.3MM CANNULATED SCREW 16MM THREAD/75MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.3MM CANNULATED SCREW 16MM THREAD/75MM; SCREW, FIXATION, BONE
Model Number 208.875
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent a procedure on an unknown date.The surgeon was putting in the cannulated screw, without checking the x-ray.They continued to drive the wire under the power screw attached to the cannulated screwdriver into the femoral head.While they did, the k-wire went through the femoral head into the abdomen.The guidewire penetrated the femoral head and went into the acetabulum and rectum which required surgical repair.Procedure was completed with an unknown delay.Patient currently needs a colostomy bag until healed.It was further reported that there appears to be something wrong with the screw.Upon inspection after insertion (via x-ray), it appears to have something in it preventing the cannula from easily moving through.This report is for a 7.3mm cannulated screw 16mm thread/75mm.This is report 2 of 2 for (b)(4).

Brand Name
7.3MM CANNULATED SCREW 16MM THREAD/75MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11847915
Report Number2939274-2021-02426
Device Sequence Number14401157
Product Code HWC
UDI-Device Identifier10886982149985
UDI-Public(01)10886982149985
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K962011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208.875
Device Catalogue Number208.875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date05/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8MM THREADED GUIDE WIRE- TROCAR POINT 300MM; 7.3MM CANNULATED SCREW 16MM THREAD/90MM; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - POWERED DRIVERS/HANDPIECES; UNK - SCREWDRIVERS